Jump to content

is it all in my HEAD?


alissa03
 Share

Recommended Posts

;) i suffer with insomnia. i take trazadone to help me fall asleep. when i wake up in the morning i am exhausted. i take care of my toddler's needs then head to the bathroom for a "potty time", a cigarette and a gulp of pepsi. suddenly i feel myself "disconnecting". i am staring off into space. i hear everything around me, but "distant and soft. i feel incredibly calm. my arms are heavy. i don't feel my heart beating in my chest. i want to close my eyes and drift off to sleep. i feel as if all the blood has drained to my feet and i couldn't stand up if i wanted to, but i don't. sometimes, i can't move my eyes from what i'm staring at. sometimes i have the sensation that one of my ears has "shut off" and is replaced by a "tone" that varries in it's pitch and volume. some times there's a feeling that things have tilted slightly but i just missed seeing it or i saw it out of the corner of my eye. 20 to 30 seconds of this and then, BAM!, i am looking around frantically, my heart is beating furiously, i begin to sweat and i have to move my bowls. i am shaky, weak, and scared to death. then just as quickly i'm ok and worried about what's wrong with me. all this time i'm sittin on the pot!

so, i have been tested for: petite mal seizures, panic attacks, diabedes, meinier's, POTS, and thyroid disease. all negative so far.

any suggestions or similarities?

Link to comment
Share on other sites

I giggled a little because one of the autonomic guru's (Dr. Grubb) tells patients it IS all in your head. Particularly, the basal ganglia, which control autonomic functions.

But, back to you, hmmm. I'm not a doctor--despite having wanted to be one as a kid ;) However, you may want to consider being checked for spinal compression or chiari malformation. Also, there are many other things that can mimick some of the symptoms of a basic autonomic problem, including pituitary tumor.

On your tests that ruled out POTS, were there any changes in BP or HR?

here are some sites to check out:

http://www.yvy69.ukgateway.net/1/home.htm

http://www.cfids.org/about-cfids/orthostat...intolerance.asp

http://www.wacma.com/

Lastly, not sure what your insurance or financial situation is like, but you may want to consider a trip to a place like Mayo Clinic in Minnesota, where you could have a comprehensive evaluation all in one stay (usually a week or so) and figure it out. If your symptoms are significantly interfering with your ability to function on a daily basis, quality of life, etc. (which I'm guessing is a YES), it might be worth the time and expense.

I hope your find your way to an answer that has an easy solution!

Nina :unsure:

Link to comment
Share on other sites

Oh, also, here is a link to Chris Calder's site, where he goes over all sorts of things that can cause POTS-like symtpoms:

http://home.att.net/~potsweb/POTS.html

Link to comment
Share on other sites

Sounds like the proverbial calm before the storm.

No answers ... just some questions.....

Does this happen each time you are in the lieu?

Does it happen only in the morning?

What if you didn't have the cigarette and pepsi? What happens then?

My heart often pounds when my bowls move through me with the rapidity that you describe. How long have you had these symptoms?

Good thoughts your way,

EarthMother

Link to comment
Share on other sites

I thought I'd let you know that both niccotine and caffeine are stimulants with vasoconstriction properties (they can raise bp)-- some doctors actaully reccomend stimulants as a treatment for POTS (but not smoking, of course).

My doctor DOES reccomend caffeine in moderation. I was told to take my florinef with my coffee. I no longer take florinef, but I am NONFUNCTIONAL without a cup of coffee. I only have one cup, and I generally do not drink caffienated beverages throughout the rest of the day...only if my BP is really sagging and I need an urgent boost, I'll drink a cola and maybe eat a salty snack to get the double assistance from fluid retention w/ salt and bp elevation with a stimulant.

Nina ;)

Link to comment
Share on other sites

Sometimes at night I will wake up and turn over in the bed and as soon as I do that my heart races for 30 seconds and then calms down. It is strange how the body reacts sometimes.

This all started when my POTS started. It had never happened before.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...